Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 48, NWS Key West, FL

December 13, 2018

NWS Key West, FL issued this small craft advisory at Dec 13, 2018, 10:27 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2018, 10:27 PM EST (03:27 UTC)
Expired
Dec 14, 2018, 4:42 PM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

010 
WHUS72 KKEY 140327
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1027 PM EST Thu Dec 13 2018

GMZ033-034-042>044-052>055-072>075-141000-
/O.NEW.KKEY.SC.Y.0048.181214T0327Z-181214T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 PM EST Thu Dec 13 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 5 AM EST Friday. 

* WINDS...Southeast winds of 15 to 20 knots will increase to near
  20 knots on the Florida Straits, Hawk Channel and the outer
  waters of Mainland Monroe and in and around Dry Tortugas. 
  
 * WAVES/SEAS...Seas will build to near 7 feet on portions of the
   Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
3 follow-up statements
006 
WHUS72 KKEY 140919
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
419 AM EST Fri Dec 14 2018

GMZ033-034-042>044-052>055-072>075-141600-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-181214T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
419 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...Southeast to south winds near 20 knots will continue
  this morning across the Florida Straits, Hawk Channel and the
  deep Gulf waters beyond 5 fathoms and around Dry Tortugas. Winds
  are forecast to decrease this afternoon.
 
* WAVES/SEAS...Seas of up to 6 feet will continue this morning
  across portions of the Florida Straits and deep Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
614 
WHUS72 KKEY 141551
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1051 AM EST Fri Dec 14 2018

GMZ033-034-042>044-052>055-072>075-142200-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-181214T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1051 AM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Southeast to south winds near 20 knots will continue
  into early afternoon across the Florida Straits, Hawk Channel 
  and the deep Gulf waters beyond 5 fathoms and around Dry 
  Tortugas. Winds are forecast to decrease this afternoon. 

* WAVES/SEAS...Seas of up to 6 feet will continue this morning 
  across portions of the Florida Straits and deep Gulf waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
579 
WHUS72 KKEY 142142
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
442 PM EST Fri Dec 14 2018

GMZ033-034-042>044-052>055-072>075-142245-
/O.CAN.KKEY.SC.Y.0048.000000T0000Z-181214T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
442 PM EST Fri Dec 14 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 


$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 10:25 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 13, 10:25 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1025 PM EST Thu Dec 13 2018

.DISCUSSION...
.CURRENTLY...
Under mostly clear to partly cloudy skies and east to southeast
winds near 15 mph with gusts near 20 mph, temperatures are in the
lower to mid 70s along the island chain. Meanwhile, local radars
are not detecting any significant precipitation echoes in our
region. Surface wise, a low pressure system is located over
northeast Texas, with a large and sprawling ridge aligned
offshore of the entire eastern Seaboard and down the Sunshine
State. On our coastal waters, winds are east to southeast near
15 knots except slightly higher on the Florida Straits.

&&

.SHORT TERM...(Overnight)
Given large scale deep layered anticyclonic flow holding across
the southern portion of the Florida Peninsula and our region,
considerable dry air along with several shallow stable layers
should preclude measurable rainfall along the Florida Keys. Under
partly cloudy skies and southeast winds of 15 mph with gusts near
20 mph, low temperatures will remain in the lower to mid 70s.

&&

.MARINE...
With the low pressure system deepening and high pressure slipping
eastward, expect a tightening pressure gradient resulting in
freshening winds on most of our marine district. Hence, a Small
Craft Advisory will be hoisted except on the nearshore Gulf waters
north of the island chain and Florida Bay.

&&

.AVIATION...
VFR and moderate southeast breezes will prevail at EYW and MTH
terminals overnight. Winds will veer more southerly tomorrow, but
also decrease a bit. Mid and upper level cloudiness will be on the
rise, but the introduction of showers looks to be just beyond the
forecast period.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory in effect for GMZ033-034-042>044-052>055-072>075.

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....WLC
Data Collection......SD

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 13, 5:55 AM EST, 16 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
555 AM EST Thu Dec 13 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-141100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
555 AM EST Thu Dec 13 2018

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

A small craft advisory may be required for portions of Keys waters
tonight due to increasing southeasterly breezes.

Otherwise, no hazardous weather expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory may be required on Friday for portions of
Keys waters due to fresh southeasterly breezes. A westerly swell
will move into Keys waters this weekend and small craft advisories
may be required for the western half of the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.